Alert archive / Louisiana / River Flood Warnings in 2016

River Flood Warning 118, NWS Lake Charles, LA

August 13, 2016Allen Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 13, 2016, 11:22 AM CDT for Allen Parish, Louisiana. It took effect at Aug 15, 2016, 9:24 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 13, 2016, 11:22 AM CDT (16:22 UTC)
In effect from
Aug 15, 2016, 9:24 AM CDT
Expired
Aug 14, 2016, 11:22 AM CDT
In force
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Allen Parish, LA

The radar

The Ft Polk radar (KPOE), 58 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River near Oakdale (OKDL1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08013250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 13, 7:08 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 13, 7:08 AM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
708 AM CDT SAT AUG 13 2016

.AVIATION...
Storm development continues over a large swath of south and
south-central Louisiana as the low tracks back to the west.
Ceilings...vsby... and winds will be an issue throughout the
day. Looking for mvfr to ifr conditions.

&&

.PREV DISCUSSION... /issued 507 AM CDT SAT AUG 13 2016/

DISCUSSION...

Short Term...Today through Sunday
The main forecast issue in the short term is the continued heavy
rainfall across the area associated with an area of low pressure. IR
Satellite imagery and MRMS reflectivity this morning show
convection has redeveloped across Acadiana. The atmosphere
continues to be primed for heavy rainfall with precipitable water
of 2.5 inches at or above record values for August. Given the deep
warm cloud layer indicated by a freezing level of 16 kft in the
00Z LCH sounding convection will continue to efficiently produce
copious amounts of rainfall. Trends in satellite and radar
imagery along with latest model guidance indicates that the
highest rainfall amounts through the next 12 hours will once again
be over lower Acadiana where some of the heaviest rainfall has
occurred over the past 24 hours. Additional rainfall of 4 to 8
inches with locally higher amounts can be expected across Acadiana
over the next 24 hours which will likely exacerbate the ongoing
flooding.

By Sunday, model guidance indicates the axis of precipitable
water in excess of 2.5 inches will shift westward and be centered
over southeast Texas and western Louisiana. As a result, highest
QPF and POPs shift to the west during the day on Sunday. Based on
current guidance with QPF totals of 3 to 5 inches across the
western portion of the CWA, there will be no adjustments to the
area or duration of the Flash Flood Watch at this time. Any
changes to the watch will likely have to be reevaluated later on
today.

Long Term...Tuesday through the weekend
By Tuesday, the low pressure that has brought the rainfall to our
region is forecast to be picked up by a trough at 500 hPa moving
eastward. Precipitable water will remain above the 75th percentile
for August and with a region favorable for ascent downstream of
the trough axis POPs will remain in the chance to likely range
through Thursday. After this time frame, an elongated 591 dam
ridge is forecast to begin redeveloping along the Gulf Coast. This
will usher in a return of climatological POPs by next weekend.

MARINE...
Numerous showers and thunderstorms will continue through this
weekend as an area of low pressure moves westward. Onshore flow of
10 to 20 knots will continue through the day today, with a Small
Craft Advisory in effect for the coastal waters. Shower and
thunderstorm activity will diminish by the middle of next week as
the low pressure system exits the region. Onshore flow will also
diminish as a surface ridge redevelops along the Gulf Coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  73  84  73 /  80  80  80  40
LCH  88  76  86  76 /  80  80  80  40
LFT  81  75  86  76 / 100  80  70  40
BPT  90  76  87  77 /  80  80  80  50

&&

.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Sunday morning for LAZ027>033-041>045-
     052>055-073-074.

TX...None.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
     470-472-475.

     SMALL CRAFT EXERCISE CAUTION from late tonight through Sunday
     afternoon for GMZ450-452-470-472.

     SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ430-432-
     435.

&&

AVIATION...19
Hazardous weather outlook, Aug 13, 5:28 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CDT SAT AUG 13 2016

LAZ027>033-041>045-052>055-073-074-141030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
528 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND
WEST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING FOR
ALL OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA. AN ADDITIONAL 4 TO 7
INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...IS EXPECTED
ACROSS THE AREA. THIS WILL LIKELY RESULT IN ADDITIONAL FLASH
FLOODING...PARTICULARLY ACROSS LOWER ACADIANA. RESIDENTS ARE URGED
TO CONTINUE MONITORING THE WEATHER CONDITIONS AND TO BE ALERT FOR
RISING WATER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAINFALL CHANCES WILL DECREASE THROUGH NEXT WEEK AS THE AREA OF
LOW PRESSURE EXITS THE REGION. HOWEVER...DAYTIME RAIN CHANCES WILL
REMAIN ABOVE NORMAL AND THE POTENTIAL FOR SCATTERED THUNDERSTORMS
WILL EXIST EACH DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGE TO REPORT FLOODING AND HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

TXZ180-201-215-216-259>262-141030-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
528 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE ACROSS SOUTHEAST TEXAS LATER TODAY AND CONTINUE THROUGH
TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL. TOTAL RAINFALL IS FORECAST TO
RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH
DECREASING COVERAGE THROUGH NEXT WEEK. THUNDERSTORMS WILL BE
CAPABLE OF FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-141030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
528 AM CDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TODAY OVER THE COASTAL WATERS
FOR SUSTAINED WINDS OF 15 TO 20 KNOTS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY OVER THE COASTAL WATERS.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY
HIGHER SEAS...FREQUENT LIGHTNING...WATERSPOUTS AND HEAVY RAINFALL
REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
OVER THE COASTAL WATERS THROUGH NEXT WEEK. THE COVERAGE OF SHOWERS
AND THUNDERSTORMS WILL DECREASE BY THE MIDDLE OF THE WEEK. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY
HIGHER SEAS...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 13, 6:24 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLASH FLOOD      JENNINGS                30.22N 92.66W
08/13/2016                   JEFFERSON DAVIS    LA   BROADCAST MEDIA

            KPLC RELAYED A PUBLIC REPORT OF FLOODING ON KING STREET
            IN JENNINGS. CALLER SAID WATER WAS NEARING HOMES.

&&

DJONES
Local storm report, Aug 13, 6:27 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 AM     FLASH FLOOD      LAFAYETTE               30.22N 92.03W
08/13/2016                   LAFAYETTE          LA   BROADCAST MEDIA

            KLFY REPORTS CARS STALLED OUT ON AMBASSADOR CAFFERY NEAR
            DULLES IN LAFAYETTE PARISH.

&&

DJONES
Local storm report, Aug 13, 7:30 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
730 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      MARKSVILLE              31.13N 92.06W
08/13/2016                   AVOYELLES          LA   LAW ENFORCEMENT

            AVOYELLES SHERIFF REPORTS WATER ENTERING HOMES IN
            MARKSVILLE.

&&

DJONES
Local storm report, Aug 13, 9:10 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
910 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     FLASH FLOOD      VILLE PLATTE            30.69N 92.28W
08/13/2016                   EVANGELINE         LA   LAW ENFORCEMENT

            EVANGELINE PARISH SHERIFF REPORTS 20 PEOPLE EVACUATED
            FROM FLOODED HOMES IN VILLE PLATTE. FLOODED HOMES ALSO
            REPORTED IN MAMOU.

&&

DJONES
Local storm report, Aug 13, 10:05 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     FLASH FLOOD      NEW IBERIA              30.01N 91.82W
08/13/2016                   IBERIA             LA   LAW ENFORCEMENT

            IBERIA PARISH SHERIFF REPORTS THAT OVER THE LAST 24 HOURS
            THEY HAVE CONDUCTED APPROXIMATELY 350 HIGH WATER RESCUES
            ACROSS IBERIA PARISH.

&&

DJONES
Local storm report, Aug 13, 11:10 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1110 AM CDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLASH FLOOD      JENNINGS                30.22N 92.66W
08/13/2016                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            JEFF DAVIS SHERIFF REPORTS THAT NEARLY ALL STATE ROADS
            HAVE WATER ON THEM AND MANY PARISH ROADS ARE IMPASSABLE.
            I-10 EXIT 64 AND OFF RAMPS ARE FLOODED. JENNINGS MAYOR
            SAID THAT SOUTH MAIN STREET AND JEFFERSON STREET ARE
            FLOODED.

&&

DJONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:03 PM CDTSpecial Weather StatementLCHVernon27 min
Aug 12, 7:06 PM CDTFlash Flood WarningLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more6 hr
Aug 12, 7:16 PM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more55 min
Aug 12, 8:03 PM CDTSpecial Weather StatementLCHBeauregard42 min
Aug 12, 8:10 PM CDTSpecial Marine WarningLCH95 min
Aug 12, 8:13 PM CDTSpecial Weather StatementLCHAllen47 min
Aug 12, 9:08 PM CDTFlash Flood WarningLCHAcadia, Evangeline, Saint Landry, Vermilion4 hr
Aug 12, 10:09 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary3 hr
Aug 12, 10:19 PM CDTFlash Flood Warning EmergencyLCHIberia, Lafayette, Saint Martin, Vermilion5 hr
Aug 12, 10:28 PM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry9 days
Aug 12, 10:28 PM CDTRiver Flood WarningLCHRapides15 days
Aug 12, 10:28 PM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis5 days
Aug 12, 10:28 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion28 days
Aug 12, 10:36 PM CDTAreal Flood AdvisoryLCHAllen3 hr
Aug 13, 1:00 AM CDTFlash Flood WarningLCHAcadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 2 more7 hr
Aug 13, 2:32 AM CDTSpecial Weather StatementLCHAcadia, Lafayette58 min
Aug 13, 2:53 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides5 hr
Aug 13, 3:52 AM CDTFlash Flood Warning EmergencyLCHIberia4 hr
Aug 13, 6:08 AM CDTAreal Flood AdvisoryLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more112 min
Aug 13, 6:27 AM CDTFlash Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more93 min
Aug 13, 6:35 AM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis85 min
Aug 13, 7:56 AM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more6 hr
Aug 13, 7:59 AM CDTFlash Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more6 hr
Aug 13, 11:22 AM CDTRiver Flood WarningLCHAllen13 days
Aug 13, 11:22 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis11 days
Aug 13, 11:22 AM CDTRiver Flood WarningLCHCalcasieu5 days
Aug 13, 11:22 AM CDTRiver Flood WarningLCHCalcasieu36 days
Aug 13, 11:22 AM CDTRiver Flood WarningLCHCalcasieu34 hr
Aug 13, 11:22 AM CDTRiver Flood WarningLCHAllen24 hr
Aug 13, 11:22 AM CDTRiver Flood WarningLCHBeauregard24 hr
Aug 13, 11:22 AM CDTRiver Flood WarningLCHVernon3 days
Aug 13, 1:56 PM CDTFlash Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Iberia and 6 more4 hr
Aug 13, 5:26 PM CDTSpecial Marine WarningLCH64 min
Aug 13, 5:53 PM CDTFlash Flood WarningLCHAcadia, Calcasieu, Cameron, Evangeline, Iberia, Jefferson Davis and 5 more8 hr
Aug 13, 6:22 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon7 hr
Aug 13, 4:51 PM CDTSpecial Weather StatementLCHJefferson39 min
Aug 13, 5:25 PM CDTSevere Thunderstorm WarningLCHJefferson, Orange29 min
Aug 13, 5:27 PM CDTFlash Flood WarningLCHJefferson, Orange9 hr

Nearby

River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.